Kentucky, 2009Flood in Kentucky, December 10 to 13, 2009
December 10 to 13, 2009 · NWS PAH · 1 event in 1 county or zone
Early in the month, several storm systems raced east to northeast across the region. Between 1 and 3 inches of rain were common during the first nine days of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early in the month, several storm systems raced east to northeast across the region. Between 1 and 3 inches of rain were common during the first nine days of the month. As a result, a number of rivers approached or exceeded flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 10, 1:59 PM CST, 1 minute earlier.
Area forecast discussion, Dec 10, 1:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CST THU DEC 10 2009
.DISCUSSION...
A LARGE COLD DOME OF ARCTIC HIGH PRESSURE COVERED MUCH OF THE
CENTRAL AND WEST U.S. EARLY THIS AFTERNOON. IT WAS CLEAR ACROSS
THE AREA...WITH TEMPS ONLY IN THE MID TO UPPER 20S. TEMPS SHOULD
DROP OFF INTO THE EVENING...BUT THEN LEVEL OVERNIGHT AS LIGHT SSW
WINDS ARE FORECAST TO DEVELOP...ALONG WITH AN INCREASE IN HIGHER
LEVEL MOISTURE/CLOUDS.
THE HIGH WILL MOVE OFF TO THE EAST FRIDAY AND SATURDAY...WITH
RETURN FLOW SETTING UP ACROSS THE NATION/S MID SECTION. THIS WILL
ALLOW TEMPS TO MODERATE A BIT ACROSS OUR AREA. MODERATE MEANING
HIGHS NEAR 40 FRIDAY AND 40 TO 45 SATURDAY. THE MODELS MOVE A
WEAK WAVE ACROSS THE REGION LATE SATURDAY INTO SATURDAY NIGHT.
MOISTURE IS OUT OF PHASE...ESPECIALLY ON THE GFS...WITH BEST
MOISTURE/FRONTOGENETICAL FORCING AT 700 MB PRECEDING THE ARRIVAL
OF BEST 850 MB MOISTURE. THE NAM IS A TAD MORE IN PHASE. WILL
CONTINUE WITH LOW OR SLIGHT CHANCE POPS FOR WHAT SHOULD BE RATHER
LIGHT RAIN OR POSSIBLY DRIZZLE.
AFTER A QUIET PERIOD SUNDAY...WILL CONTINUE WITH OUR RATHER LOW
CHANCE FOR RAIN MONDAY AND MONDAY NIGHT...ALONG AND AHEAD OF A
FRONT AND OUR NEXT COLD CANADIAN BLAST OF HIGH PRESSURE. THE HIGH
WILL RESULT IN DRY WEATHER WITH BELOW NORMAL TEMPERATURES FOR
THE TUESDAY THROUGH THURSDAY TIME FRAME.
&&
.AVIATION...
VFR CIGS AND VSBYS AT ALL SITES THROUGHOUT VALID TIME OF TAFS. GUSTY
WEST WINDS WILL DECREASE AFTER SUNSET AND TAKE ON A SOUTHERLY
COMPONENT. A FEW HIGH CLOUDS WILL BE POSSIBLE OVERNIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Dec 10, 2:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST THU DEC 10 2009
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
200 PM CST THU DEC 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Muhlenberg
- When
- December 10, 2:00 PM CST to December 13, 8:00 PM CST
- Where
- Muhlenberg County, Paradise to 0.42 mi N of Paradise
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.270, -86.980
Minor flooding of the Green River occurred. At the Paradise gage, the river crested at 382.08 feet on the 12th. Flood stage there is 380 feet. Minor flooding of low-lying fields and pastureland occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Pennsylvania, December 10 to 11, 2009$500,000 · 2 events
- Lake-Effect Snow in New York, December 10 to 12, 2009$236,000 · 10 events
- Lake-Effect Snow in Ohio, December 10 to 11, 2009$225,000 · 2 events
- Winter Storm and Flooding in California, December 10 to 13, 2009$27,000 · 5 events
- Cold in Wisconsin, December 10, 200913 events
- Winter Weather in Vermont, December 10 to 11, 2009$10,000 · 9 events
- Cold in Iowa, December 10, 20098 events
- Cold in Minnesota, December 10, 20097 events
- Lake-Effect Snow and Winter Weather in Michigan, December 10 to 11, 20094 events
- Extreme Cold in Nebraska, December 10, 20093 events
- Extreme Cold in Idaho, December 10, 20093 events
- Lake-Effect Snow in New York, December 10 to 11, 2009$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 204162.